MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN 1800 ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN 1800 ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 07H77-01
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported the following results generated on a cell-dyn 1800 analyzer in their lab: hematocrit= 29.0%, hemoglobin= 9.3 g/dl.The sample was tested at another lab with the following results (analyzer system not provided): hematocrit= 28.7%, hemoglobin= 7.6 g/dl.Controls have remained within specifications.The customer retested the sample again with similar results.No suspect results were reported from the lab.There is no impact to patient management reported.
 
Additional Manufacturer Narrative
Limited information was made available from the customer site for this evaluation.Numerous requests were made with no reply.Therefore, based on the limited data and information available, several factors could have affected the results seen at this customer site: clogging or blockage in the wbc and rbc mixing cups, pinched valves, tubing, or t-fittings, blockage due to salt build up, leaks in lines around hemoglobin flow cell, dirty flow cell due to organic build up and bubbles in the lines.In addition, the presence of an interfering substance and conditions affecting the results for this one patient's sample could not be eliminated.Review of product historical data for any trends and all customer complaints received for this issue did not identify any adverse trends or abnormal complaint activity.The cell-dyn 1800 system operator manual provides information to address the current customer issue.Based on the results of this evaluation and the information from the customer site, a product malfunction was identified as the device failed to meet performance specifications or otherwise perform as intended at the customer site.However, no systemic issue or product deficiency was identified.

Brand Name
CELL-DYN 1800 ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key6312684
Report Number2919069-2017-00008
Device Sequence Number540000
Product Code GKZ
UDI-Device Identifier00380740071141
UDI-Public00380740071141
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K030513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07H77-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date05/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1